Alert archive / Tennessee / Special Weather Statements in 2022

Special Weather Statement, NWS Nashville, TN

July 28, 2022Macon County, Tennessee

NWS Nashville, TN issued this special weather statement at Jul 28, 2022, 10:21 PM CDT for Macon County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 28, 2022, 10:21 PM CDT (03:21 UTC)
Expired
Jul 28, 2022, 10:45 PM CDT
In force
24 min
Issued by
NWS Nashville, TN
Hail
0.00 in
Wind
30

County Macon County, TN

The radar

The Nashville radar (KOHX), 54 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 3.4 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2022-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1173 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2022-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1173 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
966 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted.

465 
WWUS84 KOHX 290321
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
1021 PM CDT Thu Jul 28 2022
 
TNZ008-009-290345-
Sumner TN-Macon TN-
1021 PM CDT Thu Jul 28 2022

...A strong thunderstorm will impact portions of northeastern Sumner
and northern Macon Counties through 1045 PM CDT...

At 1020 PM CDT, Doppler radar was tracking a strong thunderstorm near
Scottsville, or 16 miles northwest of Lafayette, moving southeast at
20 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Lafayette, Westmoreland and Oak Grove. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3663 8594 3656 8586 3650 8643 3665 8650
TIME...MOT...LOC 0320Z 327DEG 33KT 3667 8626 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

$$

21

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jul 28, 8:58 PM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, Jul 28, 8:58 PM CDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
858 PM CDT Thu Jul 28 2022

...New UPDATE...

.UPDATE...
Issued at 847 PM CDT Thu Jul 28 2022

Cold front is located across MO, currently. We are seeing some
notable pre frontal convergence further southeast across southern
KY. This activity has filled in rather markedly over the last hour
or so. We are seeing some good inbounds at the HPX radar so we
cannot rule out some strong activity overnight, perhaps an
isolated severe storm as well.

CAMS models are rather wide apart on solutions for the overnight.
Therefore, have opted to not change grids too much. Current grids
reflect an increase in pops across our north over the next several
hours. The timing of the pop increase may need to be moved up so I
will take a look at that a little closer.

Otw, temps appear to be in good shape. Current dewpoints match our
fcst lows of generally 70 to 75.

&&

.SHORT TERM...
(This afternoon through Friday Night)
Issued at 156 PM CDT Thu Jul 28 2022

Isolated showers and storms have developed this afternoon and will
continue to do so through the afternoon. Enough instability and
deep layer shear are in place for some strong to severe storms
capable of producing damaging wind gusts as well. The main threat
remains heavy rain and flooding potential with high PWAT values of
2 inches or higher now into the weekend. A cold front to our north
will continue to move southward, and CAMs have activity ahead of
the front moving in later this evening and overnight. Mean wind
is generally 15 knots or greater, so the storms should move fast
enough to not pose a flooding threat themselves, but, with near
easterly storm motion nearly parallel to the orientation of the
front, its the training of multiple showers and storms that will
pose the flooding threat. This is especially true tonight and
through the day Friday as the front continues southward. Soundings
show high freezing levels around 16kft and continued instability
overnight, allowing for the potential to see strong updrafts and
efficient heavy rain producing storms putting down 1 to 3 inches
of rain per hour rainfall rates. Any location that sees multiple
rounds of heavy rain from stronger storms passing through will be
at a higher risk for flooding from this afternoon through the day
Friday.

Tonight and into the morning hours Friday CAMs really focus on
the northern half of the mid state, and have activity develop
southward just ahead of the front during the day Friday. As long
as the front continues to move southward during the day, the
training of storms should be more isolated, but if the front
stalls a bit, the training and flooding risk will increase. Will
definitely have to keep an eye on CAM trends and where the front
sets up tonight for flooding potential.

&&

.LONG TERM...
(Saturday through next Thursday)
Issued at 156 PM CDT Thu Jul 28 2022

On Saturday another shortwave will approach the area and increase
precip chances during the day. The cold front from tonight and
Friday's system should move further south, but if it stalls near
our area, parts of the southern mid state may see additional
rainfall. Sunday is showing a similar story with a shortwave
moving in from the northwest, and yet another wave keeping in high
precip chances for Monday. When its all said and done, we are
still looking at an additional 1 to 3 inches of rain across the
area, with some locations possibly seeing up to 5 inches if
multiple rounds of heavier rain fall over isolated areas.
Lingering precip chances hold on Tuesday, but high pressure tries
to win out for the remainder of the long term and unfortunately
bring the warmer temps back. Currently have highs in the mid 90s
returning Wednesday and Thursday with some drier weather making
its return as well.

&&

.AVIATION...
(00Z TAFS)
Issued at 622 PM CDT Thu Jul 28 2022

Scattered showers and thunderstorms picked up quite a bit during
the afternoon hours. Have kept a tempo for a few hours at CSV. The
previous high resolution models had more showers overnight...it is
very possible these may hold off until around 12Z. Do see a line
of storms forming over Paducah. These are supposed to head south
overnight and last into the daytime hours. These could cause MVFR
CIGs. More Prob30 stuff after 18Z tomorrow. Good news expect a
FROPA so hopefully the evening will be dry.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      74  87  71  87 /  70  80  40  60
Clarksville    72  85  67  86 /  80  80  40  50
Crossville     69  81  66  81 /  70  90  60  70
Columbia       73  88  71  88 /  60  80  60  70
Cookeville     71  82  69  83 /  70  90  40  60
Jamestown      69  79  66  81 /  60  90  40  60
Lawrenceburg   72  87  71  86 /  50  80  60  70
Murfreesboro   73  87  71  87 /  60  90  40  60
Waverly        71  87  69  87 /  70  80  40  60

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&

UPDATE.......21
SHORT TERM...Barnwell
LONG TERM....Barnwell
AVIATION.....12
Hazardous weather outlook, Jul 28, 2:45 AM CDT, 19 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
245 AM CDT Thu Jul 28 2022

TNZ005>011-023>034-056>066-075-077>080-093>095-290745-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
245 AM CDT Thu Jul 28 2022

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

Scattered showers and thunderstorms will be possible throughout the
day. A few storms may become strong to severe, with damaging winds
and small hail. Localized heavy downpours will be possible, which may
lead to flash flooding in flood-prone areas.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Scattered thunderstorms with localized flash flooding will be
possible through the weekend. A few storms may be severe Friday,
with damaging wind gusts being the main concern.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any
information about observed severe weather to the NWS while following
all local, state, and CDC guidelines.

09

In the hours before

Special weather statement, Jul 28, 4:58 PM CDT, 5 hours 23 minutes before
Special Weather Statement
National Weather Service Nashville TN
458 PM CDT Thu Jul 28 2022

TNZ032-033-065-282230-
Putnam TN-Overton TN-White TN-
458 PM CDT Thu Jul 28 2022

...A strong thunderstorm will impact portions of southwestern
Overton, northern White and Putnam Counties through 530 PM CDT...

At 458 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cookeville, moving east at 20 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Cookeville, Algood, Monterey, Baxter, Burgess Falls State Park and
Hamptons Crossroads.

This includes Interstate 40 between mile markers 280 and 303.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3627 8524 3610 8524 3609 8525 3605 8524
      3600 8526 3604 8564 3622 8564 3621 8563
      3623 8557 3622 8557 3623 8556
TIME...MOT...LOC 2158Z 270DEG 19KT 3614 8556

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Rose
Local storm report, Jul 28, 5:04 PM CDT, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
504 PM CDT THU JUL 28 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0414 PM     LIGHTNING        4 ENE ANTIOCH           36.09N 86.60W
07/28/2022                   DAVIDSON           TN   EMERGENCY MNGR

            REPORTED AT SMITH SPRINGS RECREATION AREA
            OEM REPORTED A LIGHTNING STRIKE TO ONE OF
            THE CAMPSITES.

&&

FB
Special weather statement, Jul 28, 5:23 PM CDT, 4 hours 58 minutes before
Special Weather Statement
National Weather Service Nashville TN
523 PM CDT Thu Jul 28 2022

TNZ009-029>031-282300-
Trousdale TN-Jackson TN-Macon TN-Smith TN-
523 PM CDT Thu Jul 28 2022

...A strong thunderstorm will impact portions of northern Smith, west
central Jackson, southern Macon and central Trousdale Counties
through 600 PM CDT...

At 523 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hartsville, moving east at 15 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lafayette, Hartsville, Red Boiling Springs, Pleasant Shade and Dixon
Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3629 8613 3648 8619 3659 8587 3633 8578
TIME...MOT...LOC 2223Z 255DEG 13KT 3641 8608

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Rose
Special weather statement, Jul 28, 5:38 PM CDT, 4 hours 43 minutes before
Special Weather Statement
National Weather Service Nashville TN
538 PM CDT Thu Jul 28 2022

TNZ032-065-282315-
Putnam TN-White TN-
538 PM CDT Thu Jul 28 2022

...A strong thunderstorm will impact portions of White and
southeastern Putnam Counties through 615 PM CDT...

At 538 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sparta, moving east at 20 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Sparta, Doyle, Hamptons Crossroads and Bakers Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3589 8523 3588 8522 3586 8523 3584 8560
      3600 8564 3601 8564 3602 8565 3613 8528
      3603 8525 3600 8526 3596 8526 3592 8525
      3591 8522 3590 8522
TIME...MOT...LOC 2238Z 258DEG 17KT 3595 8554

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

Rose
Special weather statement, Jul 28, 6:11 PM CDT, 4 hours 10 minutes before
Special Weather Statement
National Weather Service Nashville TN
611 PM CDT Thu Jul 28 2022

TNZ065-066-080-282345-
Cumberland TN-Van Buren TN-White TN-
611 PM CDT Thu Jul 28 2022

...Strong thunderstorms will impact portions of western Cumberland,
central Van Buren and southeastern White Counties through 645 PM
CDT...

At 610 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles south of Monterey to 8 miles south of
Spencer. Movement was northeast at 40 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Crossville, Spencer, Pleasant Hill, Fall Creek Falls State Park,
Indian Rock Lake, Virgin Falls State Natural Area and Lake Tansi.

This includes Interstate 40 between mile markers 309 and 320.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3577 8514 3576 8526 3572 8527 3566 8533
      3554 8556 3558 8557 3599 8530 3598 8526
      3602 8525 3617 8503 3615 8500 3616 8497
      3615 8496 3615 8490
TIME...MOT...LOC 2310Z 233DEG 34KT 3598 8528 3563 8551

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Rose
Special weather statement, Jul 28, 10:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
1021 PM CDT Thu Jul 28 2022

TNZ008-009-290345-
Sumner TN-Macon TN-
1021 PM CDT Thu Jul 28 2022

...A strong thunderstorm will impact portions of northeastern Sumner
and northern Macon Counties through 1045 PM CDT...

At 1020 PM CDT, Doppler radar was tracking a strong thunderstorm near
Scottsville, or 16 miles northwest of Lafayette, moving southeast at
20 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lafayette, Westmoreland and Oak Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3663 8594 3656 8586 3650 8643 3665 8650
TIME...MOT...LOC 0320Z 327DEG 33KT 3667 8626

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

21

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 10:50 PM CDTSpecial Weather StatementOHXClay, Macon25 min
Jul 28, 11:17 PM CDTSpecial Weather StatementOHXClay, Pickett43 min
Jul 28, 11:52 PM CDTSpecial Weather StatementOHXFentress, Overton, Pickett68 min
Jul 28, 11:58 PM CDTAreal Flood AdvisoryOHXClay, Fentress, Overton, Pickett2 hr
Jul 29, 6:34 AM CDTAreal Flood AdvisoryOHXHickman, Humphreys, Perry116 min
Jul 29, 7:49 AM CDTAreal Flood AdvisoryOHXHickman, Marshall, Maury, Williamson4 hr
Jul 29, 7:54 AM CDTAreal Flood AdvisoryOHXBedford, Cannon, Coffee, Marshall, Rutherford, Warren and 1 more4 hr
Jul 29, 9:32 AM CDTSpecial Weather StatementOHXCoffee, Van Buren, Warren43 min

Nearby

Special Weather Statements in Tennessee, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.